Sotalol quitting?

My husband has been on one 80 mg Sotalol twice a day - and having had no improvement. He contacted his cardiologist about stopping with the sotalol for a period and record his pulse for a few weeks to compare the reading of when he was on it and now that he has stopped taking. The Cardio was happy to try and said he could stop taking. He wasnt told how to stop - should he have just stop completely or should he have reduce the dose slowly. He actually just stopped completely and has been in rhythm for two days- but I am a little worried of the reactions later having just stopped. Thanks for any advise - I always so appreciate all the comments - I have learnt so much from this forum

3 Replies

oldestnewest
  • Since he has now done it you have a fait accomplis really. Some people take time to reduce doses other just stop. I found that just stopping usually resulted in a rapid return of symptoms. Either way it is good he is off this drug since it is not recommended for AF by NICE and unusual for it to be prescribed in this day and age.

  • Hi, i was in Sotalol for my AF and dosent helped me so I had an ablation and also continued Sotalol 1 month after ablation..my doctor reduced the dosage ..80 in the morning and 40 in the evening for 2 days and than 40,40..2 days than 40 in the morning for 3 days and than stop..my Heart rate was 120 after stopong sotalol so I went back in 25 mg of Atenanol..

  • I was on Sotalol in pre-AF days for a year. I needed to come off because the Creatinine and Urea book got unacceptably and consistently high (this happens over weeks, not days). The doctor reminded me it was like a betablocker, and stepped me off it over 5 days.

You may also like...